Alabama, 2015Tornadoes and Flash Flooding in Alabama, December 24 to 28, 2015
December 24 to 28, 2015 · NWS BMX · 40 events in 23 counties and zones
A low level boundary across southeast Alabama became the focus for heavy rainfall and severe weather during the early morning hours of December 24th. As the boundary lifted northward, the focus for heavy rainfall and severe weather shifted into north central Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 40
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low level boundary across southeast Alabama became the focus for heavy rainfall and severe weather during the early morning hours of December 24th. As the boundary lifted northward, the focus for heavy rainfall and severe weather shifted into north central Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Dec 24, 3:00 AM CST, 41 minutes earlier.
Area forecast discussion, Dec 24, 3:00 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 AM CST THU DEC 24 2015
.SHORT TERM...
TODAY AND TONIGHT...
DEFINITELY FEELING LIKE AN ALABAMA CHRISTMAS OUT THERE THIS
MORNING. CURRENTLY AT 3 AM SITTING AT 73 DEGREES OVER 71 DEGREE
DEWPOINT. A COLD FRONT IS CURRENTLY STRETCHED ACROSS WESTERN
TENNESSEE DOWN TO NORTHERN LOUISIANA. THIS FRONT IS BARELY MOVING
EAST AND WILL LIKELY STALL BEFORE REACHING CENTRAL ALABAMA LATER
THIS MORNING. THE FRONT IS THEN EXPECTED TO BEGIN TO LIFT BACK TO
THE NORTH BY THE AFTERNOON AS A LOW PRESSURE SYSTEM SLIDES FROM
CENTRAL OKLAHOMA TO WESTERN MISSOURI. THIS SHIFT NORTHWARD WILL
TAKE THE RAIN SHIELD BACK TO THE NORTH DURING THE DAY. SO WILL
HAVE HIGHEST RAIN CHANCES IN THE SOUTHEAST THIS MORNING AND THEN
SLIDE THEM NORTHWARD THROUGH THE AFTERNOON.
THIS WILL KEEP CENTRAL ALABAMA IN THE WARM SECTOR THE ENTIRE TIME
SO CANNOT RULE OUT AN ISOLATED SEVERE THUNDERSTORM FOR
TODAY/TONIGHT AND AGREE WITH SPC AND THEIR DAY 1 OUTLOOK. THE
BIGGEST QUESTION WILL BE THE FORCING NEEDED IN ADDITION TO WEAK
LAPSE RATES. THERE WILL BE ENOUGH BULK SHEAR AROUND TO KEEP STORMS
GOING BUT THE QUESTION WILL BE THE OVERALL COVERAGE AND STORM
STRUCTURE TO WARRANT ANYTHING MORE THAN A LIMITED POSSIBILITY.
16
.LONG TERM...
CHRISTMAS THROUGH WEDNESDAY...
THE AFOREMENTIONED FRONTAL BOUNDARY AND SURFACE LOW WILL
EVENTUALLY STALL OUT TO OUR NORTH ON FRIDAY AS THE MAIN FORCING
EXITS TO THE NORTHEAST. THIS WILL KEEP THE HIGHEST RAIN CHANCES
ACROSS THE FAR NORTHWESTERN COUNTIES FRIDAY THROUGH SUNDAY WITH
ISOLATED TO SCATTERED SHOWERS...WITH EMBEDDED STORMS AT TIMES
POSSIBLE ACROSS THE REST OF THE AREA. NO REAL ORGANIZED THREAT
AFTER FRIDAY AS THE FOCUS SHIFTS FURTHER WEST WITH A NEWLY
DEVELOPING LOW PRESSURE SYSTEM IN THE FOUR CORNERS AREA. THIS
SYSTEM WILL SLOWLY DEVELOP THROUGH THE WEEKEND AND WILL INTENSIFY
OVERNIGHT SUNDAY INTO MONDAY MORNING IN THE HEART OF TEXAS.
THE SURFACE LOW WILL SWING THROUGH LOUISIANA AND INTO SOUTHWESTERN
MISSOURI BY MIDNIGHT MONDAY NIGHT/TUESDAY MORNING. THIS WILL IN
TURN RAISE DEWPOINTS INTO THE UPPER 60S ACROSS THE AREA WITH AT
LEAST POTENTIALLY STRONG TO ISOLATED SEVERE STORMS ACROSS A GOOD
PORTION OF CENTRAL ALABAMA. WE WILL CONTINUE TO MONITOR THE TREND
TO SEE IF THIS CONTINUES WITH THE NEXT FEW RUNS...BUT IF THE
MODELS CONTINUE TO TREND WITH THIS OVERALL TIMING AN ADDITION TO
THE HWO MAY BE NEEDED WITH FURTHER UPDATES.
THE SYSTEM EXITS TUESDAY AFTERNOON. THIS IS WHERE THE MODELS BEGIN
TO DIFFER AND CAUSES CONFIDENCE TO FALL QUITE A BIT. THE GFS
CONTINUES TO BRING IN A MUCH DRIER AIRMASS AFTER WEDNESDAY...WHILE
THE EURO ACTUALLY BRINGS SEVERAL WAVES FROM THE SOUTH AND KEEPS
THE AREA FAIRLY MOIST UNTIL NEXT FRIDAY. WILL TREND MORE TOWARD
THE GFS AS IT IS CLOSER TO THE OVERALL CONSENSUS OF THE LONGER
RANGE MODELS BUT WILL DO SO WITH FAIRLY LOW CONFIDENCE.
16
&&
.AVIATION...
06Z TAF DISCUSSION.
MVFR TO IFR CEILINGS OVERNIGHT WITH SHOWERS AND A FEW THUNDERSTORMS
POSSIBLE. WINDS SOUTHEAST TO SOUTH AT 10 MPH WITH GUSTS TO 20KTS
POSSIBLE THE NEXT FEW HOURS. ADDITIONAL SHOWERS AND STORMS
EXPECTED TO CONSOLIDATE AROUND THE I-20/59 CORRIDOR PER THE LATEST
HRRR AROUND 12Z WITH ANOTHER HEAVY RAIN BAND NEAR THE TOI AREA.
88
&&
.FIRE WEATHER...
A VERY MILD AND WET PATTERN WILL CONTINUE ACROSS CENTRAL ALABAMA
THROUGH FRIDAY. THE POTENTIAL FOR SEVERE STORMS WILL CONTINUE
INTO THURSDAY...ALONG WITH THE THREAT OF LOCALLY HEAVY RAINFALL.
UNSEASONABLY WARM WEATHER WILL PREVAIL THIS WEEKEND BUT RAIN
CHANCES WILL DECREASE. BETTER RAIN CHANCES RETURN ON MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 73 65 74 64 74 / 70 70 60 40 30
ANNISTON 76 67 75 65 75 / 70 70 50 40 30
BIRMINGHAM 77 69 76 67 76 / 60 70 60 40 30
TUSCALOOSA 79 68 78 68 77 / 60 60 50 40 30
CALERA 76 67 76 66 77 / 70 70 40 40 30
AUBURN 74 66 75 65 75 / 70 60 20 20 20
MONTGOMERY 78 67 79 65 78 / 70 70 30 20 20
TROY 76 67 78 65 77 / 70 50 20 20 20
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Dec 24, 3:35 AM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
335 AM CST THU DEC 24 2015
ALZ011>015-017>050-251245-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
335 AM CST THU DEC 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TODAY AND TONIGHT.
A LIMITED SEVERE WEATHER THREAT REMAINS POSSIBLE THROUGH MIDDAY
ALONG SOUTH AND EAST OF A GEIGER TO TUSCALOOSA TO ONEONTA LINE.
DURING THE AFTERNOON HOURS THIS THREAT SHOULD SPREAD BACK
NORTHWARD TO INCLUDE ALL OF CENTRAL ALABAMA. ISOLATED
TORNADOES...DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL ARE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY AT TIMES THROUGH TONIGHT.
08
Event by event
29 flash flood, 4 tornado, 4 flood, 1 thunderstorm wind, 1 heavy rain, 1 hail. Local standard time, as filed.
Tornado, Barbour
- When
- December 24, 3:41 AM CST to 3:48 AM CST
- Where
- Barbour County, 1.21 mi WNW of Batesville to 2.33 mi ESE of Spring Hill
- Rating
- EF0
- Path length
- 3.6 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.027, -85.339
NWS meteorologists determined a tornado touched down just east of Comer and southwest of U. S. Highway 82. Several trees were snapped and uprooted along U. S. Highway 82. The tornado continued northeast, dissipating close to County Road 89 (Springhill Road), where only minor tree damage was noted. Special thanks to the Barbour County Emergency Management Agency for their assistance on the survey.
Tornado, Barbour
- When
- December 24, 4:34 AM CST to 4:40 AM CST
- Where
- Barbour County, 3.5 mi SSW of Garmon Xrds to 1.14 mi WNW of Hells Xrds
- Rating
- EF0
- Path length
- 3.16 mi
- Path width
- 125 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 31.883, -85.592
NWS meteorologists determined a weak tornado touched down just east of Hurricane Creek along County Road 44, snapping and uprooting several trees along the roadway and damaging two sheds. The tornado continued northeast, uprooting a couple of trees along State Highway 239. The tornado weakened further and dissipated near McCall Road, where only minor tree damage was noted. Special thanks to the Barbour County Emergency Management Agency for their assistance on the survey.
Flash Flood, Barbour
- When
- December 24, 5:30 AM CST to 10:00 PM CST
- Where
- Barbour County, 3.42 mi NW of Baxters to 2.28 mi SSE of Clio
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.783, -85.643
Widespread flash flooding occurred over the northwestwestern portions of Barbour County, generally along and west of a line from the town of Clio to Comer. Three to four inches of rainfall caused water to flow across roadways and creeks to rise above bank full. Numerous roads were closed.
Flash Flood, Pike
- When
- December 24, 5:30 AM CST to 10:00 PM CST
- Where
- Pike County, 0.66 mi NNW of Sandfield to 3.63 mi ESE of Cataloe
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.909, -85.805
Widespread flash flooding occurred over the eastern portions of Pike County, including the towns of Brundidge, Monticello, and Sandfield. Three to four inches of rainfall caused water to flow across roadways and creeks to rise above bank full. Numerous roads were closed.
Flash Flood, Bullock
- When
- December 24, 6:30 AM CST to 10:00 PM CST
- Where
- Bullock County, 1.29 mi SSW of Perote to 0.57 mi ENE of Tanyard
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.932, -85.706
Widespread flash flooding occurred over the southeast portions of Bullock County. Three to four inches of rainfall caused water to flow across roadways and creeks to rise above bank full. Several roads were closed, including a U.S. Highway 82 near the Barbour and Bullock county line. A sinkhole developed on Highway 29 south of the town of Perote, causing traffic to be re-routed.
Flash Flood, Randolph
- When
- December 24, 8:00 AM CST to 10:00 AM CST
- Where
- Randolph County, 4.43 mi WSW of Pine Tuckey to 1.15 mi S of Rice Mill
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.445, -85.591
Heavy rainfall moved over northern Randolph County resulting in flash flooding. Several roads were washed out, including County Road 210, and County Roads 208 and 4801. Highway 48 was flooded and impassable.
Flash Flood, Chambers
- When
- December 24, 8:30 AM CST to 11:00 AM CST
- Where
- Chambers County, 2.14 mi NNW of Fairview to 0.89 mi NNW of Lanett
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.877, -85.218
Heavy rainfall over several hours led to flash flooding in and near the town of Lannett. Flooding has produced a gas leak on Cherry Drive in Lannett. Highway 29 near the Chattahoochee River was closed along with several local streets.
Flash Flood, Russell
- When
- December 24, 9:00 AM CST to 10:00 PM CST
- Where
- Russell County, 2.45 mi W of Loflin to 2.84 mi SW of Jernigan
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.200, -85.072
Heavy rainfall over several hours during the morning hours led to flash flooding over the southeast portions of Russell County. Several people were trapped by high water on Lakeview Drive and required assistance from emergency personnel. Two hunters were also trapped by high waters near the town of Pittsview. Three to four homes flooded along Mill Creek due to rises along the Chattahoochee River.
Flash Flood, Montgomery
- When
- December 24, 9:30 AM CST to 10:00 PM CST
- Where
- Montgomery County, 1.32 mi WNW of Cecil to 1.62 mi S of Waugh
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.306, -86.022
Heavy rainfall over several hours led to flash flooding over the southern half of Montgomery County. Water was flowing across a bridge on Vaughn Road near Marler Road. Highway 331 was closed near the intersection of Grant Road.
Thunderstorm Wind, Lee
- When
- December 24, 10:27 AM CST to 10:28 AM CST
- Where
- Lee County, 1.88 mi ENE of Opelika
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.660, -85.340
Several trees uprooted and some windows were blown out just east of the town of Opelika.
Flash Flood, Lee
- When
- December 24, 10:30 AM CST to December 25, 12:30 AM CST
- Where
- Lee County, 0.81 mi WSW of North Auburn to 1.99 mi ESE of (Auo)auburn Opelika
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.647, -85.443
Heavy rainfall led to flash flooding at Auburn University. Flooding was reported on East University Drive and on East Glen Avenue.
Flash Flood, Macon
- When
- December 24, 11:00 AM CST to December 25, 12:30 AM CST
- Where
- Macon County, 2.46 mi SSE of Notasulga to 4.27 mi SSE of Notasulga
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.536, -85.656
Heavy rainfall led to flash flooding and washed out a section of County Road 59. Seven to eight bridges have washed out.
Flash Flood, Montgomery
- When
- December 24, 5:00 PM CST to 9:00 PM CST
- Where
- Montgomery County, (Mgm)montgomery Arpt to 2.13 mi WNW of Snowdoun
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.300, -86.400
Fourteen homes flooded within the city limits of Montgomery.
Heavy Rain, Marion
- When
- December 25, 12:00 AM CST to 4:00 PM CST
- Where
- Marion County, 0.68 mi N of Hamilton
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.140, -87.980
Measured 7.00 inches of rain since midnight.
Flash Flood, Autauga
- When
- December 25, 12:30 AM CST to 3:00 AM CST
- Where
- Autauga County, 3.33 mi S of Fays to 3.28 mi N of Fays
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.432, -86.412
Numerous flooded roads in the city of Prattville. A mud slide occurred on Gin Shop Hill Road.
Flash Flood, Elmore
- When
- December 25, 2:00 AM CST to 6:00 AM CST
- Where
- Elmore County, 0.46 mi WNW of Claud to 1.2 mi W of Claud
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.583, -86.087
Greater than six inches of water flowing over Tallassee Highway near Haynes Road.
Flash Flood, Shelby
- When
- December 25, 6:00 AM CST to 10:00 AM CST
- Where
- Shelby County, 2.3 mi NW of Columbiana to 3.06 mi SSW of Wilsonville
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 33.204, -86.627
Numerous reports of flooded roadways across the southeast portions of Shelby County. Roads flooded include Highway 47, Highway 45, County Road 47, Heritage Road and West College Street. Significant flooding in the city of Columbiana along Highway 28. Several persons trapped in their homes along County Road 77 near Horton Road.
Flash Flood, Lee
- When
- December 25, 6:00 AM CST to 3:00 PM CST
- Where
- Lee County, 2.35 mi E of Valley to 2.52 mi E of Valley
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.618, -85.090
Ten people were trapped on a cape on the Chattahoochee River due to river flooding. Three homes were destroyed.
Flood, Elmore
- When
- December 25, 6:00 AM CST to December 26, 6:00 AM CST
- Where
- Elmore County, 1.12 mi NNW of Wetumpka to 5.68 mi N of Cotton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.564, -86.230
Residual flooding from heavy rainfall that fell during the early morning hours of December 25th. Several roads still closed throughout the county with river flooding from the Coosa and Tallapoosa causing several of the road closures.
Flash Flood, Talladega
- When
- December 25, 6:30 AM CST to 8:30 AM CST
- Where
- Talladega County, 2.61 mi WNW of Renfroe to 2.58 mi WNW of Renfroe
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 33.449, -86.239
Water flowing across West Renfroe Road and impassable.
Flash Flood, Marion
- When
- December 25, 10:00 AM CST to 7:00 PM CST
- Where
- Marion County, 1.98 mi SE of Barnesville to 5.55 mi WNW of Pearces Mill
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.110, -88.055
Heavy rainfall from intense thunderstorms dumped 5 to 7 inches of rain between 1030 CST and 1700 CST, producing widespread flash flooding across the western and northern portions of Marion County.
Flash Flood, Winston
- When
- December 25, 10:00 AM CST to 7:00 PM CST
- Where
- Winston County, 0.83 mi W of Haleyville to 1.62 mi SE of Upshaw
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.231, -87.635
Numerous roads washed out including Highway 13, County Road 30, County Road 54, County Road 99 and Chickakee Road.
Flash Flood, Blount
- When
- December 25, 1:00 PM CST to 3:00 PM CST
- Where
- Blount County, 0.21 mi NE of Strawberry to 0.23 mi NE of Strawberry
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 34.252, -86.497
U.S. Highway 231 closed due to water over bridge at Warrior Creek.
Tornado, Tuscaloosa
- When
- December 25, 3:29 PM CST to 3:42 PM CST
- Where
- Tuscaloosa County, 4.4 mi S of Coaling to 0.65 mi SE of Dudley
- Rating
- EF0
- Path length
- 4.98 mi
- Path width
- 185 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.106, -87.347
NWS meteorologists determined a weak tornado touched down along Clements Road near Leeman Lane and continued northeast crossing Hagler Coaling Road, Wire Road and Dudley Road. The damage path was at its widest along Wire Road and Dudley Road. No damage was observed along Highway 11 farther to the northeast. The tornado is estimated to have lifted just northeast of Dudley Road, south of Upper Dudley Road. Only minor tree damage was observed along the path with approximately one dozen trees snapped or uprooted.
Flash Flood, Lamar
- When
- December 25, 3:30 PM CST to December 26, 2:00 AM CST
- Where
- Lamar County, 5.98 mi WNW of Crews to 3.71 mi W of Crews
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 33.943, -88.221
Several roads flooded across the northern portions of the county, including Highway 17 at River Road and Highway 278 in the towns of Sulligent and Beaverton.
Flash Flood, Blount
- When
- December 25, 3:30 PM CST to 6:30 PM CST
- Where
- Blount County, 0.96 mi SE of Rosa to 0.44 mi S of Hortons Mill
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.972, -86.506
Several roads flooded in the city of Oneonta.
Tornado, Jefferson
- When
- December 25, 4:55 PM CST to 4:59 PM CST
- Where
- Jefferson County, 0.59 mi SE of Midfield to 0.33 mi SSE of Grasselli
- Rating
- EF2
- Path length
- 0.88 mi
- Path width
- 130 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.443, -86.914
NWS meteorologists determined a tornado touched down in the city of Midfield with a fairly brief, but wide damage path, with a core of concentrated significant damage. Initial damage was found near Cairo Avenue, where trees were toppled and snapped. This damage was rated at EF-1 intensity. The tornado then tracked northeast, where EF-2 damage occurred along Jefferson Avenue SW and Park Avenue SW, bounded by 50th Street to the south and 49th Street to the north. Here, residential homes were heavily damaged, with two homes flattened. Many trees were also snapped and uprooted. A rapid decline in intensity was observed as the tornado moved northeast, with EF-1 and EF-0 damage consisting of roof damage and snapped/uprooted trees stretching from Grasselli Avenue SW to Carver Avenue SW and 45th Street SW. There were a total of about 50 homes impacted, with approximately 15 that were uninhabitable.
Hail, Jefferson
- When
- December 25, 5:00 PM CST to 5:05 PM CST
- Where
- Jefferson County, 0.39 mi W of Acipco
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.521, -86.827
Flash Flood, Jefferson
- When
- December 25, 6:00 PM CST to 8:00 PM CST
- Where
- Jefferson County, 0.47 mi N of Kilgore to 0.69 mi ENE of Corner
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 33.687, -87.031
Portions of Highway 79 flooded between the cities of Tarrant and Pinson. Multiple water rescues in the cities of Center Point and Pinson with numerous roads in the city of Center Point flooded. Nearly one foot of water covering Greathouse Road near Mill Creek.
Flash Flood, Jefferson
- When
- December 25, 6:30 PM CST to 10:00 PM CST
- Where
- Jefferson County, 1.44 mi NNW of Mulga Mine to 1.85 mi SW of Ketona
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.588, -87.013
Street flooding reported in the city of Hueytown. Multiple water rescues in the city of Prattville. Birmingport Road near Finland Avenue flooded. Numerous roads near downtown Birmingham flooded.
Flash Flood, Tuscaloosa
- When
- December 25, 6:30 PM CST to 8:00 PM CST
- Where
- Tuscaloosa County, 9.88 mi E of Sterling to 9.46 mi E of Sterling
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 33.570, -87.410
Highway 69 near Little Yellow Creek is washing out and impassable.
Flash Flood, Talladega
- When
- December 25, 7:15 PM CST to December 26, 3:30 AM CST
- Where
- Talladega County, 2.42 mi NW of Berneys to 2.17 mi NW of Walco
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.375, -86.159
Numerous roads across the northern part of the county flooded.
Flash Flood, Cherokee
- When
- December 25, 7:30 PM CST to December 26, 3:00 AM CST
- Where
- Cherokee County, 0.57 mi W of Firestone to 0.4 mi NNW of Firestone
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 34.279, -85.680
State Road 273 closed at Daniels Chapel Bridge. Little River Canyon Creek has risen and overtopped the bridge.
Flash Flood, Shelby
- When
- December 25, 7:30 PM CST to 9:30 PM CST
- Where
- Shelby County, 1.35 mi ESE of Genery to 1.57 mi ESE of Genery
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 33.290, -86.900
Portions of Morgan Road flooded.
Flash Flood, Bibb
- When
- December 25, 7:30 PM CST to 9:30 PM CST
- Where
- Bibb County, 0.26 mi SE of Giles to 0.8 mi E of Giles
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.197, -87.147
Intersection of Old Stagecoach Road and County Road 27 flooded.
Flash Flood, Calhoun
- When
- December 25, 7:30 PM CST to December 26, 3:30 AM CST
- Where
- Calhoun County, 1.66 mi S of De Armanville to 1.46 mi NE of Prices
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.606, -85.749
Numerous roads flooded throughout the county. Several water rescues with made with vehicles stranded in high water.
Flash Flood, Walker
- When
- December 25, 8:00 PM CST to December 26, 3:00 AM CST
- Where
- Walker County, 3.05 mi W of Carona to 1.72 mi S of Carbon Hill
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 33.699, -87.523
Numerous roads flooded around the county, including Smith Lake Dam Road, State Road 69 near the town of Oakman and State Road 102 near County Road 63.
Flood, Walker
- When
- December 26, 3:00 AM CST to December 27, 6:00 PM CST
- Where
- Walker County, 1.96 mi SE of Saragossa to 1.24 mi NE of Marigold
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 33.879, -87.377
Residual flooding from heavy rain that fell during Christmas Day. Several roads and homes flooded from rising waters along the Sipsey Fork, Mulberry Fork, and the Blackwater Creek.
Flood, Cherokee
- When
- December 26, 3:00 AM CST to December 27, 6:00 PM CST
- Where
- Cherokee County, Centre to 2.54 mi NE of Round Mtn
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.150, -85.680
Residual flooding from heavy rain that fell on Christmas Day. The flooding was mainly due to rises on Weiss Lake and the Coosa River. Eleven people had to be rescued at a campground near the Coosa River.
Flood, Montgomery
- When
- December 27, 12:00 PM CST to December 28, 12:00 PM CST
- Where
- Montgomery County, 3.87 mi NNW of Boylston to 3.15 mi NNW of Boylston
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.477, -86.307
Rises along the Alabama River resulted in five homes flooded.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Alabama, December 24 to 31, 20152 deaths · $3.5 million · 50 kt wind · 12 events
- Tornado and Flash Flooding in Georgia, December 24 to 25, 2015$8.7 million · EF0 · 30 events
- Flash Flood in Tennessee, December 24, 20151 death · $15,000 · 1 event
- High Surf in Florida, December 24, 20151 death · 1 event
- Tornadoes and Heavy Snow in California, December 24 to 25, 2015$1.2 million · EF1 · 8 events
- Flooding in Alabama, December 24 to 25, 2015$4.2 million · 4 events
- Flooding in Georgia, December 24 to 31, 2015$250,000 · 4 events
- High Wind in Michigan, December 24, 2015$146,000 · 60 kt wind · 13 events
- Tornado and Flash Flooding in Mississippi, December 24 to 25, 2015$77,000 · EF0 · 13 events
- High Wind and Strong Wind in Michigan, December 24, 2015$61,000 · 52 kt wind · 10 events
- Winter Storm and Heavy Snow in Colorado, December 24 to 26, 201520 events
- Winter Weather in Nebraska, December 24, 20159 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 611430, 611431, 607092, 607104, 607111, 607114, 607116, 607081, 607119, 607120, 607121, 607122, 611461, 613215, 612190, 611433, 611434, 612131, 613211, 611456, 611462, 611463, 612132, 613046, 613044, 613045, 613047, 613048, 613049, 613050, 613051, 613053, 613052, 613054, 613055, 613208, 613209, 613212, 613213, 613214.